My son Trevor, has been dealing with recurring spasms in his throat causing a lot of mucus and lack of appetite.  He has no control over when and how often these throat spasms occur.  He's taking Prilosec and Prevesed.  He has also tried taking Carafate.  Nothing seems to work.  Would this be the result of the 5FU which he had on Thursday.

Any help would be greatly appreciated.

Thanks,
Eileen

2

(1 replies, posted in General Discussion)

My  son, Trevor, just received word that his tumors markers went up  from 21,000 to 71,000.  He was released from the hospital close to a month ago, has since then started to regain  his appetite and some weight.  He is still trying to regain some of his strength back.  The tumors markers are CA-199 being tested.
Does anyone have any info on the sudden increase?  This is after three treatments of 5Fu two of which have been with Gemzar.  He has felt better recently, i.e. eating a little better and getting around a bit.

Your response will be greatly appreciated.

Thanks ,
Eileen

3

(3 replies, posted in General Discussion)

Thanks very much.  Your information has helped.  Contacting appropriate people tomorrow. 
Appreciate your kind words.
Eileen

4

(3 replies, posted in General Discussion)

Since the start of TPN use, my son Trevor, has experienced swelling in both legs and feet.  Initially, it was in the feet, but recently went to the legs.  He started to wear T.E.D. anti-embolism stockings a few  days ago.  Last night and this morning he has had terrible pain in the knees and lower legs.  While the feet are still swollen, there is no pain there.  Any suggestions would, of course, most welcome.

Thank you.
Eileen

5

(36 replies, posted in General Discussion)

It's nice to see there are other people out there in the "young" category.  My son Trevor is 25 and going through the whole process.  Tomorrow is more chemo, which puts him out for quite a while.  Loss of appetite and strength are the main problems.  Keeping on the TPN of the immediate future, which is a huge inconvenience.  Would love to hear news from the younger ones out there of any suggestions.  We're open to all feedback.

Many thanks.
Eileen

6

(13 replies, posted in General Discussion)

Thank you all for your support, information, and kind words.  We will keep you posted.  Trevor is currently dealing with gastrointestinal issues, causing poor appetite.  He is trying to eat and drink more slowly, which seems to help.
Fatigue level is high and therefore taking it easy.  Is anyone having issues with indigestion and heartburn on the 5FU treatment?  Anything new you know about? 
Thanks very much.

Eileen

What trial drug is it that is working?

Thanks, and good luck

Eileen Bougill

8

(13 replies, posted in General Discussion)

After 8 months Gem/oxali, my son's chemo switched to 5FU and Gemzar.  This was after consulting Dr. Javle  at MD Anderson in Houston.  His tumor markers continue to rise and he was hospitalized a few times in the past month due nausea, vomiting and weakness.  He is on the TPN   overnight and G tube in his stomach to help relieve the nausea.  His appetite has slowly improving to a soft diet.  Has anyone experienced a weakened condition and not eating properly due to the 5FU.  Will his appetite improve?  Thanks for your help.

Eileen Bougill

9

(4 replies, posted in General Discussion)

My best wishes for your daughter.  Thanks for your update. 
Eileen

10

(4 replies, posted in General Discussion)

We spent three days in Houston and visited with Dr. Javle who is a great doctor.  He recommended 5fu.  Trevor's cancer is primarily located in the omentum/peritoneum.  He spent 9 months on oxali/gem.  Has anyone had any experience with 5fu?  Trevor took it pre-liver transplant and seemed to tolerate well aside from hand/foot syndrome.  Another peculiarity was that despite Trevor's tumor markers increasing, his scans have remained stable.
A symptom of Trevor's tumor marker increase is his distension in his stomach.
He is not able to anything down.  Dr. Javle says it's the walls of his stomach
are closing up and nothing is able to push the food forward.  He has tried taking Reglan, but that only makes things worse.  Domperidone is coming in the mail in a few weeks.  Hopefully this will help.

Depending on how he reacts to the 5fu will his tumor markers decrease and appetite normalize? 

Thanks again for your help.
Eileen

11

(7 replies, posted in General Discussion)

Thank you so much.  It is so reassuring to have people who know what the
situation is and so heartfelt to hear from you.

Many, many thanks

Eileen

12

(7 replies, posted in General Discussion)

Hello, everyone,

Many of you know my son, Trevor, who has occasionally posted on this
board.  He has been going through a rough time.  His tumor markers have risen to  6500 and he has lost 10 lbs recently.

Mayo Clinic could not offer us any trials because of his liver transplant.  We have been in contact with Dr. Javle at MD Anderson in Houston Texas.  He says we have options and we are going there next Monday.

Does any body have experience at MD Anderson?  We've heard it's an excellent place to have treatment. 

I'm worried about my son's physical condition as he has lost so much weight and he is exhausted most of the time.

Any help with this is greatly appreciated.

Thank you.

Eileen

13

(5 replies, posted in General Discussion)

Thanks for the information.  Did your wife lose weight after the operation?

14

(5 replies, posted in General Discussion)

Reglan was prescribed because like your wife is experiencing delayed gastric emptying.  This has caused him to lose weight.   Reglan crosses the blood brain barrier and that is why he's experiencing all these side effects.  Does donperidon cause the same effects?

My son is having trouble taking Reglan. His side affects include harsh pain,
weakness and difficulty walking.  Any ideas, should he ask his doctor to change dose?  There is another drug that is not available in the US called Donperudone
(sp) that is available in Canada.  Has anyone heard of it and know about its effectiveness?

Thank you.

16

(1 replies, posted in Chemotherapy)

I had my third Chemo treatment today.  My oncologist decided against using Cisplatin, because of the intense nausea and vomiting it rendered on me.  I ended up being hospitalized for a week for grade 3 toxicity from the Cisplatin. 

So for my third round of treatment I just received Gemzar.

Has anyone had a similar experience being knocked off a secondary Chemo and just put on Gemzar??

I do not know if this is indefinite.  I would think thay Mayo would continue with the secondary chemo, when I'm well enough. 

Thanks!

Keep the Faith. 

Trevor